Alert archive / Oregon / Flash Flood Warnings in 2007
Flash Flood Warning 3, NWS Medford, OR
NWS Medford, OR issued this flash flood warning at Aug 30, 2007, 6:53 PM PDT for Jackson County, Oregon. It was in force for 37 min. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 30, 2007, 6:53 PM PDT (01:53 UTC)
- Expired
- Aug 30, 2007, 7:30 PM PDT
- In force
- 37 min
- Issued by
- NWS Medford, OR
- Area
- Whole counties
County Jackson County, OR
The radar
The Medford radar (KMAX), 39 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 7:00 PM PDT | FLASH FLOOD | Ashland, OR | FORMER NWS SPOTTER. 1 FOOT OF STANDING WATER ON THE CORNER OF WHITEMAN AND SISKIYOU. |
| Aug 30, 7:05 PM PDT | FLASH FLOOD | Ashland, OR | FORMER SPOTTER. FLOODING ON MAIN STREET CURB DEEP. WATER BUBBLING OUT OF STORM DRAINS. |
| Aug 30, 7:15 PM PDT | FLASH FLOOD | 1 S Ashland, OR | MUD ACROSS HIGHWAY 66 DOWN THE ROAD FROM THE WINDMILL INN. RAIN HAS LIGHTENED UP, BUT WATER IN DITCHES IS ONLY 2 INCHES FROM THE TOP OF THEM. |
| Aug 30, 7:15 PM PDT | FLASH FLOOD | Ashland, OR | ON THE CORNER OF EAST MAIN AND CLAY CREEK, WATER IN HAMILTON CREEK 1 FOOT FROM THE UPPER EDGE OF THE BANK AND RISING RAPIDLY. |
| Aug 30, 7:15 PM PDT | HEAVY RAIN 3.05 | Ashland, OR | FORMER SPOTTER. MEASURED 3.05 TOTAL RAINFALL SINCE 1515 LOCAL TIME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 1.9 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 632 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 2997 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KMFR 310154 FFWMFR ORC029-310230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEDFORD OR 653 PM PDT THU AUG 30 2007 THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL JACKSON COUNTY IN SOUTHWEST OREGON... THIS INCLUDES THE CITY OF ASHLAND... * UNTIL 730 PM PDT * AT 646 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM THUNDERSTORMS TRAINING OVER THE WARNED AREA. * STORMS PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 4223 12268 4222 12258 4212 12258 4217 12276 TIME...MOT...LOC 0153Z 180DEG 0KT 4175 12204 $$ MWJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 2:11 PM PDT, 4 hours 42 minutes earlier.
Area forecast discussion, Aug 30, 2:11 PM PDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
211 PM PDT THU AUG 30 2007
.DISCUSSION...CURRENT RADAR IS SHOWING SCATTERED THUNDERSTORMS
STARING TO DEVELOP FROM AN AXIS FROM WESTERN SISKIYOU COUNTY
NORTHEAST UP TO KLAMATH FALLS. EARLIER CELLS HAD DEVELOPED JUST
SOUTH AND WEST OF KLAMATH FALLS WITH MAX DBZ NEAR 62 WITH THE CELL
MOVING NORTH TO NORTHEAST TOWARDS THE INTERSECTION OF HIGHWAY 140
AND 97. THIS CELL HAS SINCE MOVED NORTHEAST OF KLAMATH FALLS. A
SPOTTER RECENTLY REPORTED HEAVY RAIN WITH HAIL UP TO ONE HALF INCH
FROM THIS CELL. A NOW CAST HAS BEEN ISSUED FOR ZONE 29 TO ACCOUNT
FOR THIS. A FEW MORE CELLS ARE POPPING UP IN NORTHERN CALIFORNIA
AS I AM WRITING THIS. ONE IS JUST EAST OF ETNA AND THE OTHER IS
EAST OF GREENVIEW AND THEY ARE ALSO MOVING TOWARDS THE NORTH TO
NORTHEAST TOWARDS YREKA AND MONTAGUE. THUNDERSTORMS WILL CONTINUE
TO BE AN ISSUE FOR THE BALANCE OF THE AFTERNOON AND EARLY EVENING
HOURS AND WOULD EXPECT THINGS TO CONTINUE TO LIGHT UP AS THE
AFTERNOON PROGRESSES. THE ROGUE VALLEY WILL ALSO GET INTO THE MIX
WITH STORMS DEVELOPING OVER THE SISKIYOUS AND MOVE NORTH TO
NORTHEAST UP WEST AND INTO THE ROGUE VALLEY LATER THIS AFTERNOON
AND EVENING. BOTH THE GFS AND NAM THETA E VALUES SEEMS TO SUPPORT
WHERE THE STORMS ARE FIRING UP.
THUNDERSTORMS WILL DECREASE IN SEVERITY AND COVERAGE EARLY THIS
EVENING WITH ISOLATED THUNDERSTORMS EXPECTED TO CONTINUE OVERNIGHT
TONIGHT, BUT MAINLY ALONG THE CASCADES AND EAST SIDE.
A WEAK SHORTWAVE WILL MOVE UP FROM THE SOUTHWEST INTO NORTHERN
CALIFORNIA LATE FRIDAY MORNING AND CONTINUE TO MOVE INTO EASTERN
OREGON FRIDAY AFTERNOON. IT LOOKS LIKE MOST OF THE THUNDERSTORM
ACTION FRIDAY WILL BE EAST OF OUR FORECAST AREA. HOWEVER THERE IS
THE POTENTIAL FOR ISOLATED THUNDERSTORMS FRIDAY AFTERNOON IN LAKE,
MODOC AND EASTERN KLAMATH COUNTIES. FRIDAY SHOULD BE THE LAST DAY
FOR POTENTIAL THUNDERSTORMS FOR A WHILE. THE AIR MASS WEST OF THE
CASCADES SHOULD START TO STABILIZE WHICH WILL KEEP THE THUNDERSTORM
POTENTIAL NEXT TO ZERO.
MODELS ARE IN AGREEMENT IN SHOWING DRY AND COOLER WEATHER OVER THE
HOLIDAY WEEKEND. TEMPERATURES WILL BE A LITTLE BELOW NORMAL
SATURDAY THROUGH NEXT MONDAY. THE GFS AND ECMWF SHOW A TROUGH
DIGGING IN TOWARDS THE CWA MONDAY NIGHT INTO TUESDAY. A COLD FRONT
IS EXPECTED TO APPROACH THE COAST EARLY TUESDAY MORNING THEN MOVE
INLAND DURING THE DAY TUESDAY. IN TERMS OF PRECIPITATION, IT LOOKS
LIKE MOST OF IT WILL BE ALONG THE COAST AND COAST RANGE IN THE
MORNING...THEN MOVING INTO THE CASCADES LATER IN THE MORNING AND
AFTERNOON. DETAILS ON THIS WILL BE REFINED IN UPCOMING DAYS.
&&
.AVIATION...VFR CONDITIONS ALONG THE COAST THIS EVENING FOLLOWED
BY IFR CONDITIONS OVERNIGHT TONIGHT WITH LOW MARINE CLOUDS MOVING
IN. THUNDERSTORMS EXPECTED INLAND ROUTES WITH THE HIGHEST THREAT
FOR STORMS IN JACKSON, SISKIYOU, KLAMATH, MODOC AND LAKE COUNTIES
THROUGH EARLY THIS EVENING. STORMS ARE EXPECTED TO DECREASE
OVERNIGHT TONIGHT. VFR CONDITIONS INLAND ROUTES EXCEPT FOR LOCAL
MVFR CONDITIONS IN THUNDERSTORMS THIS AFTERNOON AND EVENING.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR ORZ617-ORZ621-
ORZ622-ORZ623-ORZ624-ORZ625.
CA...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR
CAZ280-CAZ281- CAZ282-CAZ284-CAZ285.
PACIFIC COASTAL WATERS...NONE.
PETRUCELLIHazardous weather outlook, Aug 30, 6:39 AM PDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 639 AM PDT THU AUG 30 2007 CAZ280>282-284-285-ORZ617-621>625-302000- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-UMPQUA FOOTHILLS- WESTERN KLAMATH NF-ZONE 282-ZONE 284-ZONE 285-ZONE 621-ZONE 622- ZONE 623-ZONE 624-ZONE 625- 639 AM PDT THU AUG 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY RED FLAG WARNING IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR SCATTERED THUNDERSTORMS PRODUCING LIGHTNING WITH INSUFFICIENT MOISTURE FOR FIRE WEATHER ZONES 280...281...282...284... 285...617...621...622...623...624...AND 625. FOR MORE DETAILS PLEASE REFER TO THE FIRE WEATHER FORECAST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SMITH
In the hours before
Local storm report, Aug 30, 4:21 PM PDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
421 PM PDT THU AUG 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM HAIL 1 N LAKEVIEW 42.19N 120.35W
08/30/2007 E0.25 INCH LAKE OR TRAINED SPOTTER
0.45 INCHES OF RAIN IN 20 MINUTES. GUSTY WINDS WITH SMALL
LIMBS BROKEN. WEATHER OCCURRED BETWEEN 330PM AND 4PM.
0406 PM HAIL 3 ESE ASHLAND 42.18N 122.65W
08/30/2007 E0.50 INCH JACKSON OR TRAINED SPOTTER
BRIEF HEAVY RAIN.
0406 PM HAIL 1 SE ASHLAND 42.18N 122.68W
08/30/2007 E0.50 INCH JACKSON OR TRAINED SPOTTER
WIND MEASURED AT 10 TO 20 MPH. BRIEF HEAVY RAIN.
&&
GLASERLocal storm report, Aug 30, 4:47 PM PDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
447 PM PDT THU AUG 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL ASHLAND 42.19N 122.70W
08/30/2007 M0.50 INCH JACKSON OR PUBLIC
DIME SIZED HAIL PARTIALLY COVERING THE GROUND. 2ND TIME
IN THE LAST 2 HOURS. 0.83 OF RAIN SINCE 1515. PERIODIC
WIND STRIPPING SOME LEAVES OFF OF TREES.
&&
LUTZLocal storm report, Aug 30, 5:40 PM PDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
540 PM PDT THU AUG 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM HAIL 2 ESE ASHLAND 42.18N 122.66W
08/30/2007 E0.50 INCH JACKSON OR TRAINED SPOTTER
&&
GLASERLocal storm report, Aug 30, 6:01 PM PDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
601 PM PDT THU AUG 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 2 ESE ASHLAND 42.18N 122.66W
08/30/2007 E0.50 INCH JACKSON OR TRAINED SPOTTER
RAINING HARD WITH STANDING WATER. TREE DOWN ACROSS
CALIFORNIA STREET.
&&
GLASERLocal storm report, Aug 30, 6:05 PM PDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
605 PM PDT THU AUG 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM HAIL 3 ESE ASHLAND 42.18N 122.65W
08/30/2007 E0.50 INCH JACKSON OR TRAINED SPOTTER
RAINING HARD WITH HAIL. GUSTY WINDS.
&&
GLASERLocal storm report, Aug 30, 6:29 PM PDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
629 PM PDT THU AUG 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HEAVY RAIN 1 SE ASHLAND 42.18N 122.68W
08/30/2007 M1.00 INCH JACKSON OR TRAINED SPOTTER
FROM AFTERNOON AND EVENING THUNDERSTORMS.
&&
GLASERThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 7:25 PM PDT | Flash Flood Warning | MFR | Jackson | 35 min |
Nearby
Flash Flood Warnings in Oregon, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.